Menu Content/Inhalt

Main Menu

Home
About Dr. Pais
Naturopathic News
Store
Links
Blog
Calendar
Contact Us

Subscribe to Naturopathic News


Login






Lost Password?
No account yet? Register
Dr. Gregory Pais, ND
Find me on Facebook

Home arrow Blog arrow AVANDIA MAY CAUSE OSTEOPOROSIS
AVANDIA MAY CAUSE OSTEOPOROSIS
Avandia (also known as rosiglitazone), a common drug for diabetes, increases the thinning of bone. This drug caused illness may explain why diabetics can have an increased risk of fractures. Avandia is used to improved response to insulin.

Researchers found that in mice, the drug increased the activity of the cells that degrade bones, according to a report in the December 3 2007 online issue of Nature Medicine.
Avandia recently was labeled with warnings about the risk of heart failure in some patients. GlaxoSmithKline, which markets the drug, already has acknowledged that a study found a higher risk of fractures among women who take the drug.

Almost 21 million people in the United States have diabetes. Rosiglitazone is widely used in people with Type II, or adult onset diabetes, the most common form of the disease.
"The long-term use of rosiglitazone should be cautious in patients with higher risk of fractures such as older women," the researchers said.

Earlier this year the New England Journal of Medicine reported that Avandia doubled the risk of heart failure and raised the risk of heart attack by 42%. Some patients have also experienced liver failure taking this drug. Now we find out its causing osteoporosis. Do you still want to take this drug??

Comments

Only registered users can write comments.
Please login or register.

Powered by AkoComment!